Complutense University Library

Arnold’s conjecture and symplectic reduction

Ibort, A. and Martínez Montalba, Celia (1996) Arnold’s conjecture and symplectic reduction. Journal of geometry and physics, 18 (1). pp. 25-37. ISSN 0393-0440

[img] PDF
Restricted to Repository staff only until 2020.

862kB

Official URL: http://www.sciencedirect.com/science/article/pii/0393044096895386

View download statistics for this eprint

==>>> Export to other formats

Abstract

Fortune (1985) proved Arnold's conjecture for complex projective spaces, by exploiting the fact that CPn-1 is a symplectic quotient of C-n. In this paper, we show that Fortune's approach is universal in the sense that it is possible to translate Arnold's conjecture on any closed symplectic manifold (Q,Omega) to a critical point problem with symmetry on loops in R(2n) With its Standard symplectic structure.


Item Type:Article
Uncontrolled Keywords:symplectic reduction; critical points; Arnold’s conjecture
Subjects:Sciences > Mathematics > Mathematical analysis
Sciences > Mathematics > Differential equations
ID Code:16829
References:

V.I. Arnold, Commentary on “On a geometrical theorem”, in: Collected Works, Vol. II, ed. H. Poincare (Nauka, Moscow, MR 52 # 5337,1972) pp. 987-989.

V.I. Arnold, Fixed points of symplectic diffeomorphisms, in: Mathematical Developments Arisingfrom the Hilbert Problems, Proc. Symp. Pure Math., Amer. Math. Sot. 28 (1976) 66.

A. Fleer, Symplectic fixed points and holomorphic spheres, Commun. Math. Phys. 120 (1989) 575-611.

B. Fortune, A symplectic fixed point theorem for CP”, Inv. Math. 81 (1985) 29-46.

B. Fortune and A. Weinstein, A symplectic fixed point theorem for complex projective spaces, Bull.Amer. Math. Sot. 12 (1985) 128-130.

A.B. Givental, A symplectic fixed point theorem for toric manifolds, Progress in Math. Fleer Memorial Volume, 1994, to appear.

M.J. Gotay and G.M. Tuynman, R2” is a universal symplectic manifold for reduction, Lett. Math. Phys. 18 (1989) 55-59.

L& Hong Van and K. Ono, Symplectic fixed points, the Calabi invariant and Novikov homology,Topology 34 (1995) 155-176.

H. Hofer and D. Salamon, Fleer homology and Novikov rings, preprint (1992).

A. Ibort and C. Martinez Ontalba, A universal setting for Arnold’s conjecture, C. R. Acad. Sci. Paris t.318, Strie II (1994) 561-566.

M. Kummer, On the construction of the reduced phase space of a hamiltonian system with symmetry,Indiana Univ. Math. J 30 (1981) 281-291.

Y.-G. Oh, A symplectic fixed point theorem on R*” x Cpk, Math. Z. 203 (1990) 535-552.

K. Ono, On the Arnold conjecture for weakly monotone symplectic manifolds, Inv. Math. I 19 (1995)519-537.

A. Weinstein, A universal phase space for particles in Yang-Mills fields, Lett. Math. Phys. 2 (1978)417-420.

Deposited On:24 Oct 2012 09:19
Last Modified:07 Feb 2014 09:36

Repository Staff Only: item control page